A 29-year-old female asked:
Disclaimer

can i take sudafed pe pressure and pain if i take atenolol 25mg for fast heart rate? i have a sinus headache and pressure..

2 doctor answers
Dr. Martin Raff
55 years experience Infectious Disease
Arrhythmia: Would discuss this with the doctor who is treating your fast heart rate since this can be due to several different conditions. Try using saline nasal irrigation of sinuses with a Neti-pot (see your friendly pharmacist), Afrin nasal spray (no longer than 3 days) and possibly a nasal steroid spray. Stay away from pseudoephedrine until speaking with your doctor.
Answered on Feb 10, 2015
Dr. Shaym Puppala
24 years experience Internal Medicine
Well...: ePocrates suggests no, LexiComp says OK. Effects of the phenylephrine (alpha agonist) in Sudafed PE are magnified by atenolol (beta blocker), & can lead to high bp &abnormal heart rhythms.Regular Sudafed (pseudoephedrine, beta AGONIST) is out of the question, so I recommend my patients avoid it & advise they use an over-the-counter decongestant nasal spray for 3 days or so (no longer than that).
Answered on Feb 10, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 27-year-old male asked:
Dr. Joel Gorfinkel
55 years experience Cardiac Electrophysiology
Depends: Would need to know why you are taking atenolol. Generally 25 mg of atenolol twice a day is a common dose. The slowing of heart to 58-60 would be expec ... Read More
A 34-year-old female asked:
Dr. Calvin Weisberger
50 years experience Cardiology
Heart rate: Should see doctor and be evaluated, there are many possibilities.
1
1 thank
A female asked:
Dr. Kedarnath Vaidya
Specializes in Cardiology
What are your vitals: If you have been on Atenolol for a year - it is unlikely to cause you any weakness. 25 mg is a small dose. Have you check your heart rate( pulse) and ... Read More
A 56-year-old female asked:
Dr. Anthony Fritz
32 years experience Internal Medicine
Possibly: If you are experiencing lightheadedness or dizziness then your blood pressure is too low, otherwise contact your health provider to see if you need to ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month